Indiana, 2006

Damaging Wind in Indiana, July 21, 2006

July 21, 2006 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 21, 2:10 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 21, 2:10 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT FRI JUL 21 2006

.SHORT TERM (TONIGHT AND TOMORROW)...

MAIN CONCERN WILL BE SEVERE WEATHER THREAT THIS EVENING.  REPORTS OF
SEVERE T-STORMS OVER S IL MOVING SE PRODUCING 90 MPH WINDS.
CONVECTIVE DEVELOPMENT IN CWA IS CURRENTLY CONFINED TO S/SE
PORTION.  HOWEVER EXPECT MORE T-STORMS TO DEVELOP AND ENTER CWA
THROUGH THIS EVENING AS AIR OVER KY IS WARM AND UNSTABLE.  EXPECT
MAIN THREATS TO BE DAMAGING WINDS BASED ON UPPER AIR SOUNDINGS AND
PREVIOUS REPORTS.  BUMPED POPS UP A TAD TO REFLECT THIS.

TONIGHT SHOULD REMAIN FAIRLY ACTIVE AS PRECIP FROM CURRENT
INSTABILITY STICKS AROUND AND THEN ANOTHER WAVE OF SEVERE STORMS
ARRIVES AROUND 6Z-9Z ACCORDING TO WRF MODEL.  THE MAIN TRIGGER FOR
THE SECOND WAVE WILL BE THE COLD FRONT OF A LOW PRESSURE SYSTEM
SLIDING EAST ACROSS THE OHIO VALLEY.  KEPT POPS IN LIKELY CATEGORY
ALL NIGHT BECAUSE OF THIS.  WITH PRECIP KEEPING KY COOL...BUMPED
LOWS DOWN A BIT.

TOMORROW WILL BE A WET DAY AS PRECIP LINGERS BEHIND THE PASSING COLD
FRONT.  SEVERE THREAT WILL BE LESS AS GREATEST UPLIFT HAS PASSED
THROUGH THE REGION.  DECREASED POPS GRADUALLY FROM W-E ACROSS THE
CWA STILL LEAVING A CHANCE OF PRECIP ACROSS MOST OF THE AREA
THROUGHOUT THE DAY TOMORROW.  EXPECT HIGHS TO ONLY REACH THE LOWER
80S WITH PASSAGE OF COLD FRONT AND SETTLING OF A STRONG 500MB TROUGH
OVER THE MIDWEST.

AML

.LONG TERM (SATURDAY NIGHT-FRIDAY)...

SAT NIGHT-SUN NIGHT...

MAIN CHALLENGE IN THIS PERIOD IS DETERMINING PRECIP CHANCES SAT
NIGHT. CONSENSUS OF SREF AND OPER NAM INDICATING BULK OF CONVECTION
SHOULD BE WELL S/E OF THE LMK CWA BY SAT EVE. HOWEVER WITHIN A ZONE
OF ASCENT ASSOC WITH RIGHT-ENTRANCE REGION OF UPPER LEVEL JET
STREAK...AN AXIS OF LIGHT QPF IS DEPICTED OVER THE CWA SAT EVE. FOR
THIS REASON WILL MAINTAIN LOW CHC POPS SAT EVE OVER THE ENTIRE CWA.
ON SUNDAY...FAIRLY DEEP UPPER TROF SWINGS OVER THE REGION. NCEP ENS
MEAN SHOWING 500MB HEIGHTS OF 2.5 STD DEV BELOW NORMAL AT 12Z SUNDAY
OVER THE LOWER OHIO VALLEY. EVEN WITH AT LEAST PARTIAL SUNSHINE
EXPECTED...THE NORTHERLY FLOW AND 850MB THERMAL TROF OVERHEAD WILL
LIKELY HOLD MAX TEMPS SUNDAY TO SLIGHTLY BELOW NORMAL VALUES. SHOULD
BE THE PICK OF THE WEEKEND.

MONDAY-FRIDAY...

A GENERAL UPPER TROFINESS REMAINS OVER THE ERN CONUS DURING THE
LATER PORTIONS OF THE LONG TERM...HOWEVER HEIGHTS FCST TO GRADUALLY
RISE OVER THE OHIO VALLEY FROM TUE-FRI PER 0Z NCEP ENS MEANS.
DISTRICT PLACED WITHIN REGION OF ANOMALOUSLY LOW PWS MON-TUES
POLEWARD OF SFC BOUNDARY EXTENDING FROM MID-ATLANTIC BACK INTO LOWER
MS RIVER VALLEY. WED LOOKS TO BE TRANSITION DAY BACK TO MORE TYPICAL
HUMID SUMMERTIME AIRMASS AS LOW LEVEL FLOW TURNS MORE SLY PER ENS
MEANS. INTO THURS-FRI...A SECOND FRONTAL BOUNDARY FCST TO DROP
SLOWLY SWD THROUGH GREAT LAKES. INSTABILITY/MOISTURE EXPECTED TO BE
SUFFICIENT OVER OUR CWA FOR AT LEAST ISLTD MAINLY AFTN/EVE TSRA.
BEST SHEAR/CAPE COMBINATIONS FCST BY ENS MEAN TO BE N OF THE CWA
OVER IL/IN CLOSER TO FRONT...SO AT THIS TIME SVR STORMS NOT
ANTICIPATED. ONGOING TEMP FCST SEEMS REASONABLE...WITH DAYTIME HIGHS
RISING INTO THE UPPER 80S/LOWER 90S BY MID/LATE WEEK.

CS

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 21, 2:15 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI JUL 21 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-220830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
315 PM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BOW ECHO LINE OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST TO
MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AROUND 400 PM
EDT. THE STORMS WILL CROSS THE INTERSTATE 65 CORRIDOR AROUND OF
AFTER 500 PM EDT...PROCEEDING EASTWARD INTO THE EARLY EVENING HOURS.

THESE STORMS WILL BE CAPABLE OF EXCESSIVE AMOUNTS OF DEADLY CLOUD TO
GROUND LIGHTNING...DAMAGING WINDS IN EXCESS OF 65 TO 70 MPH...AND
TORRENTIAL RAINS AS THEY MOVE THROUGH.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR MUCH OF
THE OUTLOOK AREA. AT THIS TIME BASED ON RADAR TRENDS...THE HIGHEST
RISK OF SEVERE THUNDERSTORMS IS SOUTH OF A JASPER INDIANA TO
RICHMOND KENTUCKY LINE...INCLUDING THE BOWLING GREEN VICINITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL END BY SATURDAY EVENING.
SOME PERIODS OF HEAVY RAIN ARE POSSIBLE WITH ANY STORMS THAT DEVELOP
SATURDAY.

A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS IS FORECAST
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL CONDITIONS AND
BE PREPARED FOR SPOTTER ACTIVATION THIS AFTERNOON AND EVENING.
SPOTTERS...BROADCAST MEDIA...AND LAW ENFORCEMENT SHOULD RELAY STORM
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE.

CS

In the hours before

Special weather statement, Jul 21, 1:14 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 PM EDT FRI JUL 21 2006

KYZ064-065-075>077-081-211900-
ADAIR-CUMBERLAND-GREEN-METCALFE-MONROE-TAYLOR-
114 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORMS AFFECTING PORTIONS OF SOUTHERN KENTUCKY...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS FROM CAMPBELLSVILLE...DOWN TO
GREENSBURG AND TOMPKINSVILLE...MOVING EAST SOUTHEAST AT 30 MPH. THE
STRONGEST STORM WAS AFFECTING EASTERN METCALFE COUNTY NEAR THE TOWN
OF EDMONTON.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR COLUMBIA BY 235 PM EDT.
  NEAR BURKESVILLE BY 245 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jul 21, 1:35 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT FRI JUL 21 2006

INZ089-KYZ023-024-026-027-061-070-211910-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-PERRY-
135 PM CDT FRI JUL 21 2006

...LINE OF SEVERE STORMS WITH DAMAGING WINDS APPROACHING FAR SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING WEST OF EVANSVILLE BACK
INTO FAR SOUTHERN ILLINOIS...AND MOVING EAST AT 50 MPH.

NEARLY CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ARE POSSIBLE WITH THESE
STORMS AS THEY HEAD INTO CENTRAL KENTUCKY AND FAR SOUTHERN INDIANA.

BASED ON THEIR PRESENT SPEED...THESE STORMS WILL BE...
  NEAR HARTFORD BY 250 PM CDT.
  NEAR TELL CITY BY 300 PM CDT.

TRAVELERS ON THE WESTERN KENTUCKY AND NATCHER PARKWAYS WILL BE
IMPACTED BY THESE STORMS.

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.

CS
Special weather statement, Jul 21, 1:45 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT FRI JUL 21 2006

KYZ071-073-211930-
ALLEN-WARREN-
145 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORM AFFECTING ALLEN AND SOUTHEAST WARREN
COUNTIES...

AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR...PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR CLAYPOOL BY 155 PM CDT.
  4 MILES NORTHEAST OF HALFWAY BY 205 PM CDT.
  NEAR SCOTTSVILLE BY 225 PM CDT.
  NEAR MAYNARD BY 230 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 22.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jul 21, 2:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT FRI JUL 21 2006

KYZ024-025-028-212000-
BRECKINRIDGE-HARDIN-MEADE-
332 PM EDT FRI JUL 21 2006

...STRONG THUNDERSTORM AFFECTING BRECKINRIDGE...HARDIN AND MEADE
COUNTIES...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF HARDINSBURG...OR 39 MILES
SOUTHWEST OF LOUISVILLE...AND MOVING NORTHEAST AT 30 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  6 MILES SOUTHEAST OF EKRON BY 340 PM EDT.
  NEAR GARRETT BY 345 PM EDT.
  NEAR FORT KNOX BY 355 PM EDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Jul 21, 3:32 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT FRI JUL 21 2006

KYZ024-027-061-212130-
BRECKINRIDGE-BUTLER-GRAYSON-
332 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORMS APPROACHING BRECKINRIDGE...BUTLER AND
GRAYSON COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
CANNELTON TO 13 MILES EAST OF WHITESVILLE TO 9 MILES SOUTHEAST OF
HARTFORD TO 12 MILES SOUTHEAST OF POWDERLY...AND MOVING EAST AT 35
MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  6 MILES SOUTH OF STEPHENSPORT BY 335 PM CDT.
  NEAR MCQUADY BY 340 PM CDT.
  NEAR WELCHS CREEK BY 345 PM CDT.
  NEAR WOODBURY BY 350 PM CDT.
  NEAR SUGAR GROVE BY 355 PM CDT.
  NEAR LEITCHFIELD BY 400 PM CDT.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AL
Local storm report, Jul 21, 3:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     HARTFORD                37.45N 86.89W
07/21/2006                   OHIO               KY   LAW ENFORCEMENT

            MULTIPLE TREES AND POWERLINES DOWN ACROSS THE COUNTY.

&&

SCHOTT

The radar

The Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Perry

When
July 21, 3:45 PM EST
Where
Perry County, Cannelton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.917, -86.750

Trees and power lines were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516458.